Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 290, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2019, 9:27 PM CDT for Holt County, Wheeler County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2019, 9:27 PM CDT (02:27 UTC)
- Expired
- Sep 30, 2019, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 170 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 9:31 PM CDT | HAIL 1 | 11 Se Chambers, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1537 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 11.1
The text
As transmitted.
646
WUUS53 KLBF 010227
SVRLBF
NEC089-183-010300-
/O.NEW.KLBF.SV.W.0290.191001T0227Z-191001T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
927 PM CDT Mon Sep 30 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Holt County in north central Nebraska...
Northwestern Wheeler County in north central Nebraska...
* Until 1000 PM CDT.
* At 927 PM CDT, a severe thunderstorm was located 11 miles north of
Bartlett, or 28 miles south of O'neill, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ewing, Page, Inman, Knievels Corner, Cumminsville, Four Corners,
Buffalo Flats and Goose Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 316 and 328.
Highway 281 between mile markers 145 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4192 9857 4204 9877 4207 9876 4247 9846
4238 9830 4209 9830
TIME...MOT...LOC 0227Z 216DEG 47KT 4204 9862
HAIL...1.00IN
WIND...60MPH
$$
Gomez1 follow-up statement
143
WWUS53 KLBF 010245
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
945 PM CDT Mon Sep 30 2019
NEC089-183-010300-
/O.CON.KLBF.SV.W.0290.000000T0000Z-191001T0300Z/
Holt NE-Wheeler NE-
945 PM CDT Mon Sep 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN HOLT AND NORTH CENTRAL WHEELER COUNTIES...
At 944 PM CDT, a severe thunderstorm was located near Ewing, or 19
miles southeast of O'neill, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Ewing, Page, Inman, Knievels Corner and Goose Lake State Wildlife
Management Area.
This includes the following highways...
Highway 20 between mile markers 316 and 328.
Highway 281 between mile markers 157 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4202 9841 4209 9875 4247 9846 4238 9830
4209 9830
TIME...MOT...LOC 0244Z 216DEG 47KT 4223 9843
HAIL...1.00IN
WIND...<50MPH
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:10 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 30, 7:10 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 710 PM CDT Mon Sep 30 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 237 PM CDT Mon Sep 30 2019 The surface cold will be positioned just southeast of the forecast area by 00Z this evening. Modest instability will be n place near and just north of the front with sufficient 0-3km shear of 45-50kts. Deep layer forcing will increase quickly in the evening as a low level jet develops and increases convergence along north of the front. Scattered thunderstorms should develop quickly, within an environment marginally supportive for isolated strong to severe storms. The area of concern will be south of an Imperial through North Platte to Ewing line. Isolated damaging wind gusts and some hail possible. Storms look to transition to elevated showers and thunderstorms with a modest mid level lapse rates near 7 C/km. POPs increase into the likely category most areas by late evening and remain so overnight. Additional concerns regard the potential for heavy rain with storms lifting northeast away from the boundary. Though the heaviest rainfall looks to fall south and east of the local CWA, training storms are possible with total rain amounts of up to 1.0" possible tonight through Tuesday. Heaviest rainfall amounts across the southeast were lowered from the previous forecast. Lows tonight will generally range from near 40 northwest Sandhills to near 50 far southeast. Highs Tuesday will be much below normal for early October from about 25 degrees below normal northwest (mid to upper 40s) to 15 degrees below normal south (mid 50s). On Tuesday, an upper trough positioned across the Intermountain West in tandem with an upper ridge over the Southeast U.S., will provide southwesterly flow aloft and persistent isentropic upglide. Skies will remain overcast Tuesday, with categorical POPs in central Nebraska during the morning and likely POPs over much of the remaining area. Additional rainfall amounts could reach a quarter to half inch across southeastern areas. Shower chances increase to likely again Tuesday night as the base of the upper trough swings through Wyoming and western Colorado. Even with the colder air, wet bulb temperature remain above 35 degrees in Sheridan and nw Cherry County. Thus, expecting all precipitation to fall as rain with no travel impacts aside from wet surfaces. Lows will range from the mid to upper 30s in the northwest to mid 40s southeast. No potential for frost during this time given moist low levels and overcast skies. .LONG TERM...(Wednesday through Monday) Issued at 237 PM CDT Mon Sep 30 2019 A good chance for morning showers Wednesday morning, ending in the afternoon. Mainly cloudy skies, to see some return sunshine southwestern areas in the afternoon. High again much below normal from near 50 northeast to near 60 far southwest. Clear skies and surface high pressure near 1028mb will settle over western Nebraska Wednesday night. Overnight lows upper 20s to lower 30s west of Valentine through Ogallala to mid 30s further east. It looks probable for the first frost/freeze for the growing season, at least across our west. Dry conditions Thursday and Friday, as upper ridging crosses the region. Highs return to the upper 50s to mid 60s Thursday and the 60s to near 70 Friday. A chance for showers Friday night into Saturday as an upper trough crosses the Northern Plains. Temperature remain slightly below normal in the low to mid 60s Saturday through Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 659 PM CDT Mon Sep 30 2019 Isolated to scattered thunderstorms are possible this evening then rain showers are possible through the day. IFR conditions are expected after midnight. Winds will increase overnight and remain breezy during the day across southwest Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Sep 30, 2:53 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CDT Mon Sep 30 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-012000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CDT Mon Sep 30 2019 /153 PM MDT Mon Sep 30 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Showers and thunderstorm chances increase this evening. There is a marginal risk for strong to severe thunderstorms south and east of a line from Imperial to Ewing where any storms will be capable of producing large hail, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Showers and thunderstorms will remain possible through the day on Tuesday. At this time, the threat for severe weather remains low. There is a chance for some patchy/areas of frost across portions of western and northwest Nebraska Thursday morning. Low temperatures across the northwest Sandhills will fall into the upper 20s, while western Nebraska will be in the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Thorne
In the hours before
Special weather statement, Sep 30, 8:53 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 853 PM CDT Mon Sep 30 2019 NEZ010-028-029-010230- Wheeler NE-Holt NE-Garfield NE- 853 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD...SOUTH CENTRAL HOLT AND NORTHWESTERN WHEELER COUNTIES UNTIL 930 PM CDT... At 852 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Burwell, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chambers, Gables and Sunfish Lake. This includes Highway 281 between mile markers 158 and 167. LAT...LON 4182 9890 4193 9912 4230 9882 4219 9854 TIME...MOT...LOC 0152Z 211DEG 44KT 4194 9895 Gomez
Local storm report, Sep 30, 8:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL BURWELL 41.78N 99.14W
09/30/2019 M1.00 INCH GARFIELD NE PUBLIC
RANGE OF HAIL SIZES FROM PEA TO NICKLE TO
QUARTER.
&&
ETSpecial weather statement, Sep 30, 8:59 PM CDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 859 PM CDT Mon Sep 30 2019 NEZ010-028-029-010230- Wheeler NE-Holt NE-Garfield NE- 859 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...SOUTH CENTRAL HOLT AND WESTERN WHEELER COUNTIES UNTIL 930 PM CDT... At 857 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Fort Hartsuff State Park, or 10 miles north of Ord, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bartlett, Ericson, Buffalo Flats, Goose Lake State Wildlife Management Area, Cumminsville and Four Corners. This includes Highway 281 between mile markers 142 and 163. LAT...LON 4174 9869 4174 9898 4217 9865 4207 9837 TIME...MOT...LOC 0157Z 208DEG 45KT 4174 9886 Gomez
Special weather statement, Sep 30, 9:15 PM CDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 915 PM CDT Mon Sep 30 2019 NEZ010-010245- Holt NE- 915 PM CDT Mon Sep 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 945 PM CDT... At 914 PM CDT, Doppler radar was tracking a strong thunderstorm near Amelia, or 19 miles southwest of O'neill, moving northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... O'neill, O'Neill, Atkinson, Amelia and Emmet. This includes the following highways... Highway 20 between mile markers 290 and 308. Highway 281 between mile markers 183 and 195. LAT...LON 4221 9893 4230 9914 4272 9884 4255 9851 TIME...MOT...LOC 0214Z 212DEG 44KT 4232 9898 Gomez
Special weather statement, Sep 30, 9:24 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
924 PM CDT Mon Sep 30 2019
NEZ038-010300-
Custer NE-
924 PM CDT Mon Sep 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
1000 PM CDT...
At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Gothenburg, or 24 miles northwest of Lexington,
moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Callaway, Oconto, Lodi and Pressey State Wildlife Management Area.
LAT...LON 4106 10021 4136 9984 4117 9959 4105 9982
4105 10019
TIME...MOT...LOC 0224Z 226DEG 41KT 4105 10006
GomezLocal storm report, Sep 30, 9:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
926 PM CDT MON SEP 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL 9 SW ANSLEY 41.20N 99.50W
09/30/2019 M0.75 INCH CUSTER NE PUBLIC
0804 PM HAIL 2 NE WESTERVILLE 41.42N 99.36W
09/30/2019 M0.88 INCH CUSTER NE PUBLIC
0806 PM HAIL 3 NE WESTERVILLE 41.43N 99.35W
09/30/2019 M0.25 INCH CUSTER NE PUBLIC
0835 PM HAIL 1 SE BURWELL 41.77N 99.12W
09/30/2019 M0.88 INCH GARFIELD NE TRAINED SPOTTER
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:32 PM CDT | Special Weather Statement | LBF | Custer | 28 min |
| Sep 30, 7:35 PM CDT | Special Weather Statement | LBF | Hayes | 25 min |
| Sep 30, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Sep 30, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 28 min |
| Sep 30, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 36 min |
| Sep 30, 8:11 PM CDT | Special Weather Statement | LBF | Lincoln | 34 min |
| Sep 30, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Sep 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 42 min |
| Sep 30, 8:23 PM CDT | Special Weather Statement | LBF | Wheeler | 22 min |
| Sep 30, 8:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 36 min |
| Sep 30, 8:33 PM CDT | Special Weather Statement | LBF | Loup | 27 min |
| Sep 30, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 31 min |
| Sep 30, 8:52 PM CDT | Special Weather Statement | LBF | Frontier | 38 min |
| Sep 30, 8:53 PM CDT | Special Weather Statement | LBF | Garfield | 37 min |
| Sep 30, 8:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 9:15 PM CDT | Special Weather Statement | LBF | Holt | 30 min |
| Sep 30, 9:24 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Sep 30, 9:33 PM CDT | Special Weather Statement | LBF | Garfield | 42 min |
| Sep 30, 9:43 PM CDT | Special Weather Statement | LBF | Boyd | 32 min |
| Sep 30, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 40 min |
| Sep 30, 9:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 23 min |
| Sep 30, 9:55 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Sep 30, 10:00 PM CDT | Special Weather Statement | LBF | Custer | 30 min |
| Sep 30, 10:04 PM CDT | Areal Flood Advisory | LBF | Custer, Loup | 4 hr |
| Sep 30, 10:14 PM CDT | Special Weather Statement | LBF | Lincoln | 46 min |
| Sep 30, 10:29 PM CDT | Special Weather Statement | LBF | Holt | 46 min |
| Sep 30, 10:44 PM CDT | Special Weather Statement | LBF | Holt | 31 min |
| Sep 30, 10:59 PM CDT | Special Weather Statement | LBF | Wheeler | 31 min |
| Sep 30, 11:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.